How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karen RN, BSN Your Own Question
Karen RN, BSN
Karen RN, BSN, Nurse
Category: Health
Satisfied Customers: 231
Experience:  Over 30 years of experience in Med Surg nursing, Oncology, Neurology, Home health and Hospice
18951377
Type Your Health Question Here...
Karen RN, BSN is online now
A new question is answered every 9 seconds

When blowing nose, huge blood clots come out. this has been

This answer was rated:

When blowing nose, huge blood clots come out. this has been going on for about 4 weeks now and is getting worse. my nose hard just bleeds, this just happens when I have to blow my nose. i'm talking huge blood clots. can you tell me what might be causing this??

Hi Mike, Thank you for contacting Just Answer. I have a few questions. Do you have any diagnosis you are being treated for? Are you taking any medications and what? Is there any history of bleeding problems in your family? Do you also have brusing or hemorrhage under the skin?

I would like to help you please answer as soon as possible. When I have answered your question please click on the green ACCEPT button so I will be paid for my time and knowledge. Karen

Customer: replied 6 years ago.

I have diabeaties, conjested heart failure, high cholstoral, nuropathy in my leggs and feet. I don't at this time have any brusing or hemorrhage under my skin. I take alot of diffentent meds as well as Lantus and humalog insulin (sliding scale).

Prescription Meds:

Lasix - 40 mg 1 in the morning

Plavix - 75 mg 1 in the morning

Effexor - 75 mg 1 in the morning

Protonix - 40 mg 1 in the morning

Lorazepam - 1 mg 1 -3 times a day

Coreg - 25 mg 1 -2 times a day

Darvocet - 100-650 1 - 3 times a day (only takes 1 - 2 times a day, that is in ----the morning and evening, unless he needs the 3rd one at lunch).

Tramidol - 50 mg 1 -3 times a day ( only takes 1 at lunch with 2 Extra ----strength Tylenol)

Zocor - 40 mg 1 in the evening

Niaspan - 500 mg 1 in the evening

***Needs a new script for Ambien- 5mg for sleep as needed***

Insulin:

Lantus - 40 units @ 9:30 p.m.

Humalog

- sliding scale

If sugar levels are:

200-250 use 4 units

250-300 use 7 units

300-500 use 10 units

Vitamins:

Cetirizine HCI - 10 mg - 1 in the morning

B1 - 100mg - in the morning

Vit E - 400iu - 1 - 2times a day

Vit C - 500mg - 1 -2times a day

Flaxseed oil - 1000 mg 1 - 2 times a day

Multi Vit Multi Min - 1 daily

Aspirin 81mg - 1 daily

Folic Acid - 400 mcg - 1 daily

B-100 Complex -100 mg- 1daily

Extra Strength Tylenol- 2 daily

Customer: replied 6 years ago.

Karen, I forgot to tell you i have had 6bypas surgery, sturnum removed both in 1999.

have both caroid artery surgerys, then had to have a stent put in the left one due to scar tissue.those have all been with in the last year and a half.

Mike, Thank you for your quick responce. You do have a very complicated history and are taking a lot of medications for those conditions you are managing.

It comes to my attention you are taking Plavix it increase the blood flow by decreasing the bloods ability to clot. This is given for a very good reason--as a preventative to having a stroke or heart attack-- needless to say with your history you are at high risk for these conditions. Now the second medication that comes to my attention is the fact that you also are taking ASA-this has a simular effect in that it affects the platelets so they are 'slick' and do not stick together..this is duplicting the effect of the Plavix. There are a number of persons who have developed bleeding tendancys from this vary reason taking two or three medications that provide the same benifit. I would suggest you hold the ASA and contact your MD who ordered the Plavix and have he/she direct you further and probably do some bleeding time studies on you. abe sure to contact the MD tomorrow.

 

 

-Could you explain your situation a little more?

Mike, Thank you for your quick responce. You do have a very complicated history and are taking a lot of medications for those conditions you are managing.

It comes to my attention you are taking Plavix it increase the blood flow by decreasing the bloods ability to clot. This is given for a very good reason--as a preventative to having a stroke or heart attack-- needless to say with your history you are at high risk for these conditions. Now the second medication that comes to my attention is the fact that you also are taking ASA-this has a simular effect in that it affects the platelets so they are 'slick' and do not stick together..this is duplicting the effect of the Plavix. There are a number of persons who have developed bleeding tendancys from this vary reason taking two or three medications that provide the same benifit. I would suggest you hold the ASA and contact your MD who ordered the Plavix and have he/she direct you further and probably do some bleeding time studies on you. abe sure to contact the MD tomorrow.

 

 


Customer: replied 6 years ago.
Karen, what is the ASA?

So sorry Mike. ASA is aspirin. That little aspirin in accordinance with Plavix are most likely the reason for the excessive bleeding. Please contact you MD as the need for the Plavix is important.

If I have helped you please click on the green ACCEPT button. Karen

Karen RN, BSN and 4 other Health Specialists are ready to help you